MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 3992209
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with l5 spondylolysis; and underwent l5-s1 posterior lumbar interbody fusion and l4-s1 percutaneous pedicle screw fixation.The cage was inserted after curetting the intervertebral disc.The cage could only be inserted very close to the posterior wall.The physician checked if additional curetting was needed on the anterior side but found the cage's position to be good enough.Then insertion of cage was performed on the contralateral side.When inserting the cage on the contralateral side, the cage that was inserted before came out.The physician hammered the cage again.Then pps and compression was performed.Although it was suspected that the cage backed out a little when checking the sagittal images, the physician judged it was okay and the operation was completed.In the post-operative ct, the cage was found backed-out.Hence, the wound was re-opened and revision surgery was performed to remove the cage.After removing the cage, bone graft was filled there and operation was completed again.There was a delay of more than 60 minutes in overall procedure time as a result of this event.No patient complications were reported after the revision surgery.

Brand Name
CAPSTONE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8615192
Report Number1030489-2019-00550
Device Sequence Number19422896
Product Code MAX
UDI-Device Identifier00643169187542
UDI-Public00643169187542
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3992209
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2019
Initial Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR